Long story short...sort of. Been dealing with IBS/Spastic colon problems since I was 17....am now 47. Recently experienced gastrointestinal distress along with lower right back pain and middle left back spasming...along with occassional nausea. All tests are negative for H Pylori, colon cancer, etc. All blood work is normal. Only thing is low blood pressure, low level of Vitamin D. I have bouts of constipation, stomach gurgling, burning lava acid reflux and muscle pain. Lower back pain seems to be getting worse. Nausea controlled by phenergan. Doctor put me on Nexium, Amitiza and probiotics. Not seeming to help. I often experience muscle spasms and have pulled a muscle in my chest twice in the last 6 weeks. Also experienced sinus infection 3 times in 3 months. Treated with antibiotics. I have lost 12 pounds in 2 months. My energy seems fine and I do not run any temperature, but something tells me this is more than just IBS. Just had a colonoscopy. I have an abdominal ultrasound, endoscopy of my stomach and CT abdominal scan coming up, but something tells me they won't find anything there either. Has anyone ever experienced anything similar. It's all very disconcerting and the doctors don't seem to think that this is urgent. This latest episode all began over a year ago. Thanks for any input.
I'm sorry you're having so much trouble. I wish I could be of some help, but the only answer I got about my muscle aches was "sometimes pain in the stomach radiates to the back" that's it. Hang in there though, the colonoscopy may shed some light. You could be suffering from inflammatory bowed disease. Have you tried any GI relaxants like Dicyclomine?
Thanks for the reply. Some friends have sugesyed that it might be a parasite causing problems. I have looked into it and have a lot of the same symptoms. They tend to mimic IBS problems. So, I am going to get tested for parasites. And the hits just keep coming.
I've had IBS since I was about 15 and have only just now been diagnosed with H. Pylori. So I'm a little hopeful that the treatment will eradicate the bacteria and maybe my IBS symptoms. Good luck to you. I hope you find the answers and relief you need.
May I ask what antibiotic you were given? Sounds like it could be an all to common adverse reaction too a class of antibiotics called fluoroquinolones. Avelox, Cipro, Levaquin and Floxin are the most common. They can cause all the symptoms you described and then some! There is lots of info on the internet regarding the ADR's of these drugs. I suffered a severe ADR so I am all to familiar with it